MAUDE Adverse Event Report: WESTMED LLC WESTMED LLC; COMFORT SOFT PLUS, INFANT NASAL CANNULA, HIGH FLOW LT BLUE

WESTMED LLC WESTMED LLC; COMFORT SOFT PLUS, INFANT NASAL CANNULA, HIGH FLOW LT BLUE
Model Number 0558
Medical Device Problem Codes Partial Blockage (1065); Obstruction of Flow (2423)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Interruption of flow could lead to hypoxia.
 
Event or Problem Description
Occlusion.
 
Additional Manufacturer Narrative
Interruption of flow could lead to hypoxia.Complaint history reviewed.There have been no other complaints for 0558 cannula.Trend data shows downward trend in cpm for product group 84-o2 cannula westmed.Without lot# or rm, further investigation cannot take place.Most likely root cause of occlusion is too much bonding agent applied when product was assembled, or one of the tubing was inserted too far into the facepiece.Assembly is a manual process and even with quality controls in place occasionally defects may occur and not be caught.Risk(rma-20017f): r22: oxygen delivery interrupted - cannula oxygen tubing occlusion - s=8 o=2 rpn=16.Rpn < 25, therefore risk is acceptable.
 
Event or Problem Description
Occlusion.

Brand Name
WESTMED LLC
Common Device Name
COMFORT SOFT PLUS, INFANT NASAL CANNULA, HIGH FLOW LT BLUE
Manufacturer (Section D)
WESTMED LLC
5580 s nogales highway
tuscon AZ 85706
Manufacturer (Section G)
WESTMED LLC
5580 s nogales highway
tuscon AZ 85706
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key17175391
Report Number2028807-2023-00018
Device Sequence Number3534540
Product Code CAT
UDI-Device Identifier00709078001871
UDI-Public00709078001871
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0558
Device Catalogue Number0558
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown